Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 16, NWS Tulsa, OK

March 30, 20224 counties in Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 30, 2022, 4:03 AM CDT for 4 counties in Arkansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2022, 4:03 AM CDT (09:03 UTC)
Expired
Mar 30, 2022, 5:00 AM CDT
In force
57 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Possible
Hail
0.88 in
Wind
60.0 mph

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR

The radar

The Western Arkansas radar (KSRX), 105 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 29, 11:52 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2022-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 99 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2022-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
99 J/kg
Mixed-layer CIN
-332 J/kg
Mixed-layer LCL
1456 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 2:32 AM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Mar 30, 2:32 AM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
232 AM CDT Wed Mar 30 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today)
Issued at 221 AM CDT Wed Mar 30 2022

Ongoing corridor of showers and storms will continue steadily
eastward and clear western AR by mid morning. A continued risk of
severe weather is expected with any stronger line segments with
locally damaging winds and embedded quick developing tornadoes
possible. The severe risk will largely end once the leading edge
of storms moves east of a location. Additional showers and a few
storms will be possible through the day as the system cold front
pushes southeastward beneath cooling temps aloft. Post frontal
temps will steadily fall with breezy northwesterly winds making
for a notable change from recent warm days.

&&

.LONG TERM...
(Tonight through Tuesday)
Issued at 221 AM CDT Wed Mar 30 2022

Seasonably cold night ahead as sfc high settles across the region
and pockets of frost are possible across NE OK / far NW AR. A
compact wave rotates around the western side of the larger trough
axis and passes over the region Thursday. Increasing cloud cover
will aid in keeping highs well below normal with a few sprinkles
possibly spreading across NE OK. Warming trend begins Friday with
the next wave in the active flow pattern increasing shower and
isolated storm chances Friday night. The weekend continues to
appear mild and dry with the next chance of showers and storms
returning late Sunday into Monday. The pattern for early next week
is somewhat uncertain, however it does appear unsettled and
precip chances may linger into Tuesday with potential for another
cool down for mid next week.

&&

.AVIATION...
(06Z TAFS)
Issued at 1222 AM CDT Wed Mar 30 2022

Line of thunderstorms with embedded strong/severe cells will
continue to progress east for the next several hours, most likely
timing remains 06-09z for eastern OK and 09-12z for western AR.
MVFR ceilings/vsbys likely with in line of storms with local wind
gusts in the 40-50 knot range possible along leading edge. Sfc
winds remain gusty out of the south ahead of the line, and will
decrease through the morning before a cold front bring gusty NW
winds and MVFR ceilings Wednesday morning. Improving conditions
with diminishing winds after 00z Thu.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   61  36  58  36 /  40   0  10   0
FSM   66  38  58  36 /  90   0   0   0
MLC   64  36  59  36 /  50   0   0   0
BVO   58  33  57  34 /  30   0  10   0
FYV   64  33  54  31 /  90   0  10   0
BYV   62  35  51  34 / 100   0  10   0
MKO   64  34  56  35 /  60   0   0   0
MIO   61  33  52  33 /  80   0  10   0
F10   62  36  58  35 /  40   0   0   0
HHW   67  40  62  38 /  70   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...07
LONG TERM....07
AVIATION...14
Hazardous weather outlook, Mar 29, 4:50 PM CDT, 11 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
450 PM CDT Tue Mar 29 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
450 PM CDT Tue Mar 29 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

TORNADO.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 10 PM.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 10 PM.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 10 PM.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Northeastern Oklahoma.
	ONSET...Ongoing.

DISCUSSION...

Unseasonably warm and windy conditions will persist the remainder
of the afternoon ahead of strong upper level storm system. Southerly
winds gusting in the 35 to 45 mph will increase the risk of
aggressively spreading grassland fires.

Thunderstorm chances will increase across across portions of
northeast Oklahoma late this evening as the storm system approaches.
A line of strong storms will likely develop, spreading east across
the remainder of eastern Oklahoma and northwest Arkansas overnight
through early Wednesday morning. The line of storms will be capable
of locally damaging winds and quickly developing tornadoes through
the late night hours.

Initial storms should move into portions of northeast Oklahoma northwest
of Tulsa between 10 pm and midnight, with a line of storms eventually
spreading across the remainder of eastern Oklahoma and northwest Arkansas
after 3 to 4 am.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential...High Wind Potential.
THURSDAY...High Wind Potential.
FRIDAY...Thunderstorm Potential.
SATURDAY...No Hazards.
SUNDAY and MONDAY...Thunderstorm Potential...Heavy Rain Potential.

EXTENDED DISCUSSION...

Thunderstorms are likely to be ongoing Wednesday morning across
portions of western Arkansas, but will shift east of the region by
mid morning. Additional scattered storms may develop Wednesday
afternoon and may produce brief instances of small hail.

The next chance of storms arrives late Friday but severe weather
appears unlikely at this time. A stronger storm system will begin to
impact the region by Monday with another round of strong
thunderstorms, including the potential for more widespread heavy
rainfall. Severe weather chances will also begin to increase into
early next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Mar 30, 2:21 AM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
221 AM CDT Wed Mar 30 2022

OKZ062-300745-
Mayes OK-
221 AM CDT Wed Mar 30 2022

...A strong thunderstorm will impact portions of Mayes County through
245 AM CDT...

At 221 AM CDT, Doppler radar indicated a strong thunderstorm over
Chouteau, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Pryor...                          Pryor Creek...
Chouteau...                       Locust Grove...
Salina...                         Langley...
Spavinaw...                       Disney...
Hoot Owl...                       Rose...
Spavinaw State Park...            Sportsmen Acres Community...
Strang...                         Mazie...
Snowdale State Park...            Disney Little Blue State Park...
Murphy...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 AM CDT for northeastern
and east central Oklahoma.

&&

LAT...LON 3616 9501 3616 9512 3608 9512 3607 9544
      3629 9543 3650 9501
TIME...MOT...LOC 0721Z 238DEG 41KT 3618 9536

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Mar 30, 2:36 AM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
236 AM CDT Wed Mar 30 2022

OKZ068-069-072-300800-
Adair OK-Sequoyah OK-Cherokee OK-
236 AM CDT Wed Mar 30 2022

...Strong thunderstorms will impact portions of northeastern
Sequoyah, Adair and southeastern Cherokee Counties through 300 AM
CDT...

At 235 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles southeast of Tahlequah to 2 miles east of
Cookson to 5 miles west of Marble City. Movement was northeast at 40
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Tahlequah...                      Stilwell...
Westville...                      Watts...
Marble City...                    Eldon...
Brushy...                         Adair State Park...
Proctor...                        Christie...
Maryetta...                       Cookson...
Brushy Lake State Park...         Cherokee Landing State Park...
Bunch...                          Baron...
Ballard...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 AM CDT for northwestern
Arkansas...and northeastern and east central Oklahoma.

&&

LAT...LON 3558 9447 3551 9497 3569 9495 3593 9497
      3615 9456
TIME...MOT...LOC 0735Z 242DEG 34KT 3587 9490 3572 9488 3558 9493

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Mar 30, 2:48 AM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
248 AM CDT Wed Mar 30 2022

OKZ057-058-062-063-300830-
Craig OK-Delaware OK-Ottawa OK-Mayes OK-
248 AM CDT Wed Mar 30 2022

...Strong thunderstorms will impact portions of southeastern Craig,
Delaware, southeastern Ottawa and northeastern Mayes Counties through
330 AM CDT...

At 248 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from Langley to 2 miles southeast of Spavinaw to 3
miles southeast of Salina. Movement was northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Jay...                            Grove...
Salina...                         Fairland...
Afton...                          Langley...
Bernice...                        Ketchum...
Spavinaw...                       Wyandotte...
Disney...                         Pensacola...
Hoot Owl...                       Honey Creek State Park...
Cherokee State Park...            Bernice State Park...
Cleora...                         Chloeta...
Spavinaw State Park...            Dodge...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 AM CDT for northeastern
Oklahoma.

&&

LAT...LON 3687 9462 3650 9462 3636 9460 3619 9514
      3656 9517 3668 9499
TIME...MOT...LOC 0748Z 234DEG 43KT 3647 9506 3636 9502 3627 9510

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Mar 30, 3:45 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
345 AM CDT Wed Mar 30 2022

ARZ001-010-019-300915-
Benton AR-Washington AR-Crawford AR-
345 AM CDT Wed Mar 30 2022

...Strong thunderstorms will impact portions of eastern Benton,
northwestern Crawford and Washington Counties through 415 AM CDT...

At 345 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles west of Farmington to near Prairie Grove
to 5 miles northwest of Lee Creek. Movement was northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Fayetteville...                   Springdale...
Rogers...                         Lowell...
Farmington...                     Prairie Grove...
Elkins...                         Tontitown...
Bethel Heights...                 West Fork...
Lincoln...                        Greenland...
Garfield...                       Winslow...
Blackburn...                      War Eagle...
Devils Den State Park...          Brentwood...
Strickler...                      Drake Field Airport...

This includes Interstate 49 between mile markers 41 and 81.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 AM CDT for northwestern
Arkansas.

&&

LAT...LON 3610 9394 3596 9395 3584 9399 3565 9447
      3569 9448 3609 9442 3647 9398 3621 9390
TIME...MOT...LOC 0845Z 221DEG 49KT 3608 9435 3596 9433 3574 9442

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Mar 30, 3:51 AM CDT, 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
351 AM CDT Wed Mar 30 2022

OKZ073-300915-
Pittsburg OK-
351 AM CDT Wed Mar 30 2022

...A strong thunderstorm will impact portions of southern Pittsburg
County through 415 AM CDT...

At 350 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
south of Kiowa, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Mcalester...                      Hartshorne...
Krebs...                          Kiowa...
Savanna...                        Alderson...
Ashland...                        Mcalester Regional Airport...
Blanco...                         Haileyville...
Pittsburg...                      Dow...
Bache...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 AM CDT for southeastern
Oklahoma.

&&

LAT...LON 3460 9588 3468 9589 3468 9601 3473 9609
      3480 9609 3500 9561 3478 9551 3468 9551
      3459 9563 3459 9587
TIME...MOT...LOC 0850Z 236DEG 47KT 3465 9590

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Mar 30, 3:57 AM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
357 AM CDT Wed Mar 30 2022

OKZ049-053-073-300930-
Pittsburg OK-Choctaw OK-Pushmataha OK-
357 AM CDT Wed Mar 30 2022

...Strong thunderstorms will impact portions of western Pushmataha
and western Choctaw Counties through 430 AM CDT...

At 356 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 7 miles northwest of Daisy to Bennington.
Movement was northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Antlers...                        Boswell...
Soper...                          Moyers...
Kosoma...                         Kellond...
Dunbar...                         Eubanks...
Darwin...                         Unger...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 AM CDT for southeastern
Oklahoma.

&&

LAT...LON 3387 9584 3391 9588 3392 9591 3395 9594
      3412 9594 3414 9596 3415 9598 3416 9578
      3450 9578 3451 9567 3460 9568 3468 9549
      3388 9571 3390 9575 3387 9577
TIME...MOT...LOC 0856Z 233DEG 49KT 3459 9585 3400 9604

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 10:49 PM CDTSevere Thunderstorm WarningTSAOsage41 min
Mar 29, 11:22 PM CDTSpecial Weather StatementTSAOsage23 min
Mar 29, 11:49 PM CDTSpecial Weather StatementTSAOkfuskee41 min
Mar 30, 12:06 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee39 min
Mar 30, 12:36 AM CDTSpecial Weather StatementTSAOkmulgee39 min
Mar 30, 2:04 AM CDTSpecial Weather StatementTSAMuskogee26 min
Mar 30, 2:21 AM CDTSpecial Weather StatementTSAMayes24 min
Mar 30, 2:36 AM CDTSpecial Weather StatementTSAAdair24 min
Mar 30, 2:48 AM CDTSpecial Weather StatementTSADelaware42 min
Mar 30, 3:03 AM CDTSevere Thunderstorm WarningTSADelaware, Ottawa27 min
Mar 30, 3:51 AM CDTSpecial Weather StatementTSAPittsburg24 min
Mar 30, 3:57 AM CDTSpecial Weather StatementTSAAtoka33 min
Mar 30, 4:15 AM CDTSpecial Weather StatementTSAPushmataha30 min
Mar 30, 4:44 AM CDTSpecial Weather StatementTSAHaskell, Latimer, Pushmataha46 min
Mar 30, 4:53 AM CDTSevere Thunderstorm WarningTSAChoctaw37 min
Mar 30, 5:14 AM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha46 min
Mar 30, 5:20 AM CDTSpecial Weather StatementTSALeFlore, Sequoyah40 min
Mar 30, 5:30 AM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah45 min
Mar 30, 5:41 AM CDTSevere Thunderstorm WarningTSALeFlore, Pushmataha49 min
Mar 30, 5:56 AM CDTTornado WarningTSALeFlore34 min
Mar 30, 6:27 AM CDTSevere Thunderstorm WarningTSALeFlore33 min
Mar 30, 6:46 AM CDTTornado WarningTSALeFlore29 min
Mar 30, 2:02 PM CDTRiver Flood AdvisoryTSACherokee41 hr
Mar 30, 3:45 AM CDTSpecial Weather StatementTSAWashington30 min
Mar 30, 4:11 AM CDTTornado WarningTSABenton, Carroll, Madison, Washington49 min
Mar 30, 5:07 AM CDTSpecial Weather StatementTSACarroll23 min
Mar 30, 7:05 AM CDTSevere Thunderstorm WarningTSAFranklin, Sebastian40 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.